MAUDE Adverse Event Report: Penumbra, Inc. Indigo System Flash Aspiration Catheter; QEW

Penumbra, Inc. Indigo System Flash Aspiration Catheter; QEW
Catalog Number LITNGFHT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/26/2026
Type of Reportable Event Death
Event or Problem Description
The patient underwent a bilateral pulmonary artery mechanical thrombectomy using an indigo system flash aspiration catheter (flash catheter), an angled pigtail catheter, a non-penumbra 17f sheath, and guidewires.Toward the end of the procedure, following thrombus removal from the large branches, a small amount of thrombus remained in the subsegmental branches.The patient developed dyspnea, tachycardia, and pallor.Angiographic imaging acquired during the procedure demonstrated contrast staining of the cardiac border with contrast extending into the left pleural space consistent with pulmonary vascular injury, and a pleural effusion that developed as the procedure progressed.The effusion was corroborated by chest x-ray.Heparin was reversed with 50 mg of protamine, and balloon tamponade was performed in the left lower segmental pulmonary artery using a balloon device.Following tamponade, repeat angiography demonstrated no further extravasation.The patient's respiratory status continued to deteriorate, and the procedure was terminated for further stabilization.The patient was transferred to the post-anesthesia care unit, where furosemide was administered and bipap/respiratory therapy was provided.The patient continued to deteriorate.Intravenous milrinone was initiated the patient was transferred to the intensive care unit.A rapid response was called, followed by intubation and code events.Despite extensive medical intervention and supportive measures, the patient's clinical condition continued to deteriorate and the patient expired.Major bleeding, pulmonary vascular injury, and death were classified under the event of cardiogenic shock.The independent medical reviewer (imr) adjudicated the cardiogenic shock as a serious adverse event (sae) with a possible relationship to the indigo aspiration system and a definite relationship to the index procedure.The imr noted that the source of the vascular injury could not be definitively attributed between a guidewire and the device.The device was not returned and was not available for evaluation.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Indigo System Flash Aspiration Catheter
Common Device Name
QEW
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50573082
Report Number3005168196-2026-00292
Device Sequence Number9873138
Product Code QEW
UDI-Device Identifier00810169722534
UDI-Public00810169722534
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K252612
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFHT100H1
Device Lot NumberF00021000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexFemale